Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 204, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 14, 2011, 5:59 PM EDT for Franklin County, Pennsylvania. It was in force for 46 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2011, 5:59 PM EDT (21:59 UTC)
- Expired
- Aug 14, 2011, 6:45 PM EDT
- In force
- 46 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
County Franklin County, PA
The radar
The Sterling radar (KLWX), 93 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 6:17 PM EDT | TSTM WND DMG | 5 E Greencastle, PA | TREES AND WIRES DOWN IN ANTRIM TOWNSHIP |
| Aug 14, 6:33 PM EDT | TSTM WND DMG | 1 N Waynesboro, PA | TREE LIMBS AND DEBRIS BLOCKING ROADS IN WASHINGTON TOWNSHIP |
| Aug 14, 6:33 PM EDT | TSTM WND DMG | Waynesboro, PA | GAZEBO BLOWN OVER |
| Aug 14, 6:34 PM EDT | TSTM WND DMG | 7 Nne Waynesboro, PA | TREE LIMBS AND DEBRIS ON ROADS IN QUINCY TOWNSHIP |
| Aug 14, 6:37 PM EDT | TSTM WND DMG | Waynesboro, PA | LARGE TREE LIMBS BROKEN |
| Aug 14, 6:46 PM EDT | TSTM WND DMG | Wayne Heights, PA | TREE DOWN |
| Aug 14, 6:55 PM EDT | TSTM WND DMG | Monterey, PA | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 618 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
181
WUUS51 KCTP 142159
SVRCTP
PAC055-142245-
/O.NEW.KCTP.SV.W.0204.110814T2159Z-110814T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
559 PM EDT SUN AUG 14 2011
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 645 PM EDT
* AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THE STORM WAS NEAR GREENCASTLE...MOVING EAST
AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
GREENCASTLE...
MARION...
MONT ALTO AND WAYNESBORO...
ROUZERVILLE...
THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 2 AND 12.
THIS WILL ALSO IMPACT ROUTE 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CREATE WINDS OF MORE THAN 57 MPH...OR HAIL ONE
INCH OR LARGER.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 3979 7784 3990 7781 3989 7747 3972 7746
3972 7768
TIME...MOT...LOC 2159Z 280DEG 16KT 3982 7774
$$
FORECASTER: DANGELO2 follow-up statements
841
WWUS51 KCTP 142222
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
622 PM EDT SUN AUG 14 2011
PAC055-142245-
/O.CON.KCTP.SV.W.0204.000000T0000Z-110814T2245Z/
FRANKLIN PA-
622 PM EDT SUN AUG 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHEASTERN FRANKLIN COUNTY...
AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR WAYNESBORO...MOVING EAST AT 20 MPH.
LOCATIONS IN THE WARNING INCLUDE...
MONT ALTO AND WAYNESBORO...
ROUZERVILLE...
THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 10 AND 12.
THIS WILL ALSO IMPACT ROUTE 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING WINDS...
DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...AWAY FROM WINDOWS OR EVEN BELOW GROUND LEVEL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 3973 7769 3974 7773 3978 7771 3990 7767
3989 7747 3972 7746 3972 7769
TIME...MOT...LOC 2221Z 280DEG 16KT 3980 7761
$$
FORECASTER: DANGELO886
WWUS51 KCTP 142238
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
638 PM EDT SUN AUG 14 2011
PAC055-142245-
/O.CON.KCTP.SV.W.0204.000000T0000Z-110814T2245Z/
FRANKLIN PA-
638 PM EDT SUN AUG 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHEASTERN FRANKLIN COUNTY...
AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR WAYNESBORO...MOVING EAST AT 20 MPH.
THE WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF THE INDICATED
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING
WINDS...DESTRUCTIVE HAIL...VERY HEAVY RAIN AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING...AWAY FROM WINDOWS OR
EVEN BELOW GROUND LEVEL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 3973 7769 3974 7773 3978 7771 3990 7767
3989 7747 3972 7746 3972 7769
TIME...MOT...LOC 2238Z 280DEG 16KT 3976 7752
$$
FORECASTER: DANGELOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:53 PM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Aug 14, 3:53 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 353 PM EDT SUN AUG 14 2011 .SYNOPSIS... A DEEP UPPER LEVEL TROUGH WILL DOMINATE THE WEATHER OVER OUR REGION FOR THE NEXT FEW DAYS PRODUCING TIMES OF SHOWERS AND THUNDERSTORMS THROUGH MONDAY. THE HEAVIEST RAINFALL SHOULD BE TO OUR EAST. THE UPPER TROUGH WEAKENS TOWARD THE MIDDLE OF THE WEEK BEFORE ANOTHER SURGE OF NORTHERN STREAM ENERGY REINFORCES THIS AUTUMN-LIKE TROUGH LATER NEXT WEEK. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... 700-850 MB DEFORMATION HAS SHIFTED NORTHWARD THIS AFTERNOON TAKING THE LARGE AREA OF MODERATE TO LOCALLY HEAVY RAINFALL INTO NY STATE AND THE POCONO PLATEAU REGION...AS WELL AS THE MIDDLE TO LOWER SUSQUEHANNA RIVER VALLY. RADAR PRECIPITATION ESTIMATES OF 2 TO 3 INCHES IN SOME AREAS WITH MINOR FLOODING CONCERNS...BUT OVERALL CENTRAL PA HAS COME THROUGH UNSCATHED TO THIS POINT. AS THE UPPER LOW CIRCULATION APPROACHES FROM OHIO...LOW TOPPED OPEN CELLULAR CONVECTION HAS DEVELOPED OVER WESTERN PA AND WILL AFFECT CENTRAL AND WESTERN AREAS THIS AFTERNOON AND EVENING. OVERALL POPS IN GOOD SHAPE...AS IS THE DISTRIBUTION OF QPF FAVORING EASTERN AND NORTHERN AREAS EARLY TONIGHT. MINOR FLOODING IS MOST LIKELY ACROSS FAR EASTERN AREAS...WHERE SMALL STREAM RESPONSES WILL BE APPRECIATIVE BUT ARE EXPECTED TO REMAIN BELOW FLOOD AT THIS TIME. STILL A MINOR SEVERE WEATHER THREAT THIS EVENING ALONG THE MD BORDER WHERE SUNBREAKS CONTINUE...BUT IT DOES NOT APPEAR THAT CAPE WILL BE SUBSTANTIAL ENOUGH FOR WIDESPREAD SEVERE WEATHER THREAT THIS EVENING. DECREASING SHOWER ACTIVITY EXPECTED AFTER THE DIURNAL MAXIMUM AS THE UPPER LOW DROPS OVER WV AND SFC AND 850 MB TROF BECOME SITUATION OVER ERN PA AND NEW JERSEY. THIS WILL KEEP AT LEAST CHC POPS IN PLACE OVERNIGHT ALONG WITH AREAS OF MAINLY LIGHT FOG. LOWS TONIGHT MAINLY IN THE 60S AND HIGHS MONDAY IN THE 70S. && .SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/... HEAVY RAIN FOCUS THROUGH MONDAY WILL BE ALONG THE EASTERN SEABOARD... WELL EAST OF CENTRAL PA...AS ANOMALOUS PW PLUME 2" OR GREATER REMAINS ALIGNED FROM DELAWARE TO COASTAL NEW JERSEY. SOME BACKING OF THE DEEPER PW IS LIKELY ON MONDAY...WITH EASTERLY FLOW OFF OF THE ATLANTIC HELPING TO KEEP LIKELY TO CATEGORICAL POPS OVER EASTERN AREAS MON AFTN. FOR MOST OF CENTRAL PA...LIGHTER PRECIP IN THE FORM OF SCT SHRA/TSRA WILL ACCOMPANY PASSAGE OF UPPER LVL TROF. LITTLE DIURNAL TEMP RANGE EXPECTED DUE TO CLOUD COVER AND ABUNDANT LOW LVL MOISTURE. && .LONG TERM /MONDAY NIGHT THROUGH SUNDAY/... RATHER STRONG UPPER LEVEL LOW OVER WESTERN LAKE ERIE EARLIER... NOW JUST SOUTH OF CLE. BULK OF STEADY RAIN OVER...BUT SHOWERS AND STORMS WILL PERSIST INTO MONDAY EVENING...AND MOST LIKELY OVERNIGHT MONDAY NIGHT. LEFT SOME IN FAR EASTERN AREAS FOR TUE AM. TOOK MENTION OUT FOR TUE AFT...AS SYSTEM EDGES A LITTLE FURTHER EAST. SHOULD HAVE A DRY DAY ON WED...AS HIGH PRESSURE PREVAILS. SOME CHC OF A SHOWER OR STORM LATER THU INTO FRIDAY...AS A WEAK COLD FRONT MOVES SE. TOOK MENTION OF SHOWERS AND STORMS OUT FOR THE WEEKEND. FIRST WEAK FRONT SHOULD BE SE OF OUR AREA...NEXT COLD FRONT IS STILL NW OF OUR AREA...BASED ON HPC CHARTS. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... VARIABLE CONDITIONS WILL CONTINUE INTO TONIGHT AS SCT SHRA AND TSTMS AFFECT CENTRAL PA. MANY SOUTHERN LOCATIONS WILL SEE VFR CONDS THIS AFTERNOON AND EVENING...WITH SCT MVFR CIGS AND SHRA/TSRA REDEVELOPING WITH ASSISTANCE FROM THE LOW LEVEL SOLAR HEATING. PRECIP COVERAGE SLOWLY DIMINISHES THIS EVENING AS SHOWERS BECOME MORE HIT AND MISS. BUT WITH UPPER LOW MOVING OVERHEAD...CONDITIONS WILL DETERIORATE WITH MVFR FOG EXPECTED BY 06Z AND THEN SOME IFR CIGS/FOG DEVELOPING AFTER THAT FOR MON MORNING. SHOWERY WEATHER AND VARIABLE CONDITIONS /MAINLY MVFR-IFR/ CONTINUES THROUGH TUE. OUTLOOK... MON-TUE...MVFR-IFR IN AREAS OF SHOWERS. WED-THU...MAINLY VFR. FRI...MVFR WITH SCT SHRA/TSRA. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DEVOIR/FITZGERALD NEAR TERM...DEVOIR/FITZGERALD SHORT TERM...DEVOIR LONG TERM...GRUMM/MARTIN AVIATION...DEVOIR/RXR
Hazardous weather outlook, Aug 14, 9:59 AM EDT, 8 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 959 AM EDT SUN AUG 14 2011 PAZ051>053-057>059-151400- MONTOUR-NORTHUMBERLAND-COLUMBIA-DAUPHIN-SCHUYLKILL-LEBANON- 959 AM EDT SUN AUG 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS TODAY MAY CREATE LOCALLY HEAVY DOWNPOURS. WIDESPREAD FLOODING IS NOT EXPECTED...BUT MINOR FLOODING IS POSSIBLE IN SPOTS WHERE THUNDERSTORMS LINGER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT AND MONDAY MAY CREATE LOCALLY HEAVY DOWNPOURS. WIDESPREAD FLOODING IS NOT EXPECTED...BUT MINOR FLOODING IS POSSIBLE IN SPOTS WHERE THUNDERSTORMS LINGER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004>006-010>012-017>019-024>028-037-041-042-045-046-049-050-056- 063-151400- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-PERRY-CUMBERLAND- 959 AM EDT SUN AUG 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ033>036-064-151400- SOMERSET-BEDFORD-FULTON-FRANKLIN-ADAMS- 959 AM EDT SUN AUG 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A STORM SYSTEM APPROACHING FROM OHIO WILL PRODUCE NUMEROUS THUNDERSTORMS ACROSS THE AREA TODAY. THERE IS A SLIGHT RISK THAT A FEW OF THESE STORMS COULD PRODUCE DAMAGING WIND GUSTS OR LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ065-066-151400- YORK-LANCASTER- 959 AM EDT SUN AUG 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A STORM SYSTEM APPROACHING FROM OHIO WILL PRODUCE NUMEROUS THUNDERSTORMS ACROSS THE AREA TODAY. THERE IS A SLIGHT RISK THAT A FEW OF THESE STORMS COULD PRODUCE DAMAGING WIND GUSTS OR LARGE HAIL. IN ADDITION...LOCALIZED FLOODING IS POSSIBLE FROM HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT AND MONDAY MAY CREATE LOCALLY HEAVY DOWNPOURS. WIDESPREAD FLOODING IS NOT EXPECTED...BUT MINOR FLOODING IS POSSIBLE IN SPOTS WHERE THUNDERSTORMS LINGER.THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 14, 4:42 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 442 PM EDT SUN AUG 14 2011 PAZ063-142115- CUMBERLAND PA- 442 PM EDT SUN AUG 14 2011 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN CUMBERLAND COUNTY... AT 439 PM EDT...A STRONG THUNDERSTORM WAS NEAR NEWVILLE...MOVING SOUTHEAST AT 10 MPH. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL AFFECT WALNUT BOTTOM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 206 AND 218...I-81 BETWEEN MILE MARKERS 29 AND 44. THIS WILL ALSO IMPACT ROUTE 11. LAT...LON 4016 7715 4001 7741 4014 7758 4026 7744 FORECASTER: DANGELO
Special weather statement, Aug 14, 5:04 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
504 PM EDT SUN AUG 14 2011
PAZ035-142130-
FULTON PA-
504 PM EDT SUN AUG 14 2011
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FULTON COUNTY...
AT 501 PM EDT...A STRONG THUNDERSTORM WAS NEAR NEEDMORE...MOVING EAST
AT 15 MPH.
WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL
CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL AFFECT
BIG COVE TANNERY AND MCCONNELLSBURG BEFORE 530 PM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 522.
LAT...LON 3980 7822 3998 7821 3998 7794 3987 7798
3976 7806
FORECASTER: DANGELOSpecial weather statement, Aug 14, 5:30 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
530 PM EDT SUN AUG 14 2011
PAZ027-028-050-142200-
JUNIATA PA-MIFFLIN PA-SNYDER PA-
530 PM EDT SUN AUG 14 2011
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
JUNIATA...NORTHEASTERN MIFFLIN AND SOUTHWESTERN SNYDER COUNTIES...
AT 527 PM EDT...STRONG THUNDERSTORMS WERE NEAR MCCLURE...MOVING EAST
AT ONLY 5 MPH.
WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL
CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL AFFECT
MCALISTERVILLE AND BEAVER SPRINGS.
LAT...LON 4064 7741 4082 7739 4082 7736 4081 7735
4082 7733 4082 7708 4060 7710
FORECASTER: DANGELOSpecial weather statement, Aug 14, 5:43 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
543 PM EDT SUN AUG 14 2011
PAZ036-142230-
FRANKLIN PA-
543 PM EDT SUN AUG 14 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FRANKLIN COUNTY...
AT 540 PM EDT...A STRONG THUNDERSTORM WAS NEAR MERCERSBURG...MOVING
EAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL MOVE TOWARD GREENCASTLE AND WAYNESBORO.
THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 1 AND 13.
THIS WILL ALSO IMPACT ROUTE 11.
LAT...LON 3984 7796 3991 7791 3989 7750 3972 7756
3972 7774
FORECASTER: DANGELOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:43 PM EDT | Areal Flood Advisory | CTP | Schuylkill | 3 hr |
| Aug 14, 11:10 AM EDT | Areal Flood Advisory | CTP | Elk, McKean, Warren | 3 hr |
| Aug 14, 1:40 PM EDT | Areal Flood Advisory | CTP | Lycoming, Potter, Sullivan, Tioga | 3 hr |
| Aug 14, 4:03 PM EDT | Areal Flood Advisory | CTP | Lycoming, Montour, Northumberland, Sullivan, Union | 3 hr |
| Aug 14, 4:03 PM EDT | Areal Flood Advisory | CTP | Bedford, Fulton, Somerset | 3 hr |
| Aug 14, 4:42 PM EDT | Special Weather Statement | CTP | Cumberland | 33 min |
| Aug 14, 5:04 PM EDT | Special Weather Statement | CTP | Fulton | 26 min |
| Aug 14, 5:30 PM EDT | Special Weather Statement | CTP | Snyder | 30 min |
| Aug 14, 5:43 PM EDT | Special Weather Statement | CTP | Franklin | 47 min |
| Aug 14, 6:04 PM EDT | Special Weather Statement | CTP | Blair | 26 min |
| Aug 14, 6:16 PM EDT | Areal Flood Advisory | CTP | Juniata, Snyder | 119 min |
| Aug 14, 6:43 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Franklin | 47 min |
| Aug 14, 6:48 PM EDT | Special Weather Statement | CTP | Centre | 27 min |
| Aug 14, 6:54 PM EDT | Severe Thunderstorm Warning | CTP | Centre | 66 min |
| Aug 14, 7:08 PM EDT | Special Weather Statement | CTP | Clearfield | 52 min |
| Aug 14, 7:09 PM EDT | Areal Flood Advisory | CTP | Centre | 81 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.